Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 201, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 28, 2008, 4:09 PM EDT for 6 counties in West Virginia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2008, 4:09 PM EDT (20:09 UTC)
- Expired
- Jun 28, 2008, 5:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Braxton County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Lewis County, WV, Ritchie County, WV
The radar
The Charleston,WV radar (KRLX), 130 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 1:31 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 282008
SVRRLX
WVC007-013-017-021-041-085-282100-
/O.NEW.KRLX.SV.W.0201.080628T2009Z-080628T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
409 PM EDT SAT JUN 28 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BRAXTON COUNTY IN WEST VIRGINIA...
NORTHEASTERN CALHOUN COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GRANTSVILLE...
SOUTHERN DODDRIDGE COUNTY IN WEST VIRGINIA...
GILMER COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GLENVILLE...
LEWIS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WESTON...
SOUTHEASTERN RITCHIE COUNTY IN WEST VIRGINIA...
* UNTIL 500 PM EDT
* AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRANTSVILLE...AND MOVING EAST AT 31 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CEDAR CREEK STATE PARK BY 420 PM EDT...
GLENVILLE BY 425 PM EDT...
STONEWALL JACKSON LAKE STATE PARK...WESTON AND 8 MILES SOUTH OF
JACKSON MILL BY 500 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR SOUTHEAST
OHIO AND CENTRAL WEST VIRGINIA.
LAT...LON 3920 8053 3918 8056 3918 8060 3914 8054
3915 8049 3912 8044 3910 8031 3878 8042
3873 8100 3904 8116 3926 8066
TIME...MOT...LOC 2009Z 255DEG 27KT 3889 8098
$$
263 follow-up statements
000
WWUS51 KRLX 282029
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
429 PM EDT SAT JUN 28 2008
WVC013-282039-
/O.CAN.KRLX.SV.W.0201.000000T0000Z-080628T2100Z/
CALHOUN WV-
429 PM EDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALHOUN COUNTY IS
CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3920 8053 3918 8056 3918 8060 3914 8054
3915 8049 3912 8044 3910 8031 3878 8042
3875 8085 3901 8101 3926 8066
TIME...MOT...LOC 2029Z 255DEG 27KT 3893 8079
$$
WVC007-017-021-041-085-282100-
/O.CON.KRLX.SV.W.0201.000000T0000Z-080628T2100Z/
BRAXTON WV-GILMER WV-LEWIS WV-DODDRIDGE WV-RITCHIE WV-
429 PM EDT SAT JUN 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN RITCHIE...SOUTHEASTERN DODDRIDGE...LEWIS...GILMER
AND NORTHERN BRAXTON COUNTIES...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GLENVILLE...MOVING
EAST AT 31 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SAND FORK...BALDWIN...STOUTS MILLS AND 6 MILES SOUTH OF TROY BY 435
PM EDT...
LINN BY 440 PM EDT...
6 MILES SOUTH OF ALUM BRIDGE BY 445 PM EDT...
SAND RUN BY 450 PM EDT...
CAMDEN BY 455 PM EDT...
STONEWALL JACKSON LAKE STATE PARK AND WESTON BY 500 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3920 8053 3918 8056 3918 8060 3914 8054
3915 8049 3912 8044 3910 8031 3878 8042
3875 8085 3901 8101 3926 8066
TIME...MOT...LOC 2029Z 255DEG 27KT 3893 8079
$$
30000
WWUS51 KRLX 282043
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
443 PM EDT SAT JUN 28 2008
WVC085-282053-
/O.CAN.KRLX.SV.W.0201.000000T0000Z-080628T2100Z/
RITCHIE WV-
443 PM EDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RITCHIE COUNTY IS
CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3920 8053 3918 8060 3914 8054 3915 8049
3912 8044 3910 8031 3878 8042 3879 8068
3896 8068 3902 8076 3926 8066
TIME...MOT...LOC 2043Z 256DEG 44KT 3905 8049
$$
WVC007-017-021-041-282100-
/O.CON.KRLX.SV.W.0201.000000T0000Z-080628T2100Z/
BRAXTON WV-GILMER WV-LEWIS WV-DODDRIDGE WV-
443 PM EDT SAT JUN 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN DODDRIDGE...LEWIS...NORTHEASTERN GILMER AND
NORTHEASTERN BRAXTON COUNTIES...
AT 439 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CAMDEN...OR ABOUT NEAR WESTON...MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JANE LEW AND HORNER BY 450 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3920 8053 3918 8060 3914 8054 3915 8049
3912 8044 3910 8031 3878 8042 3879 8068
3896 8068 3902 8076 3926 8066
TIME...MOT...LOC 2043Z 256DEG 44KT 3905 8049
$$
30000
WWUS51 KRLX 282051
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
451 PM EDT SAT JUN 28 2008
WVC007-017-021-041-282101-
/O.EXP.KRLX.SV.W.0201.000000T0000Z-080628T2100Z/
BRAXTON WV-GILMER WV-LEWIS WV-DODDRIDGE WV-
451 PM EDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DODDRIDGE...
LEWIS...NORTHEASTERN GILMER AND NORTHEASTERN BRAXTON COUNTIES EXPIRES
AT 500 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3920 8053 3918 8060 3914 8054 3915 8049
3912 8044 3910 8031 3878 8042 3879 8068
3896 8068 3902 8076 3926 8066
TIME...MOT...LOC 2051Z 256DEG 44KT 3907 8037
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:17 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 28, 3:17 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 317 PM EDT SAT JUN 28 2008 .SYNOPSIS... A COLD FRONT MOVES THROUGH TONIGHT. AN UPPER AIR SYSTEM WILL KEEP MENTION OF AFTERNOON SHOWERS AND THUNDERSTORMS GOING FOR SUNDAY AND MONDAY. HIGH PRESSURE MOVES ACROSS DURING MID WEEK. && .NEAR TERM /THROUGH SUNDAY/... MID LEVEL JET NOSING INTO SRN OH AND CENTRAL WV THIS AFTERNOON ACTING AS A FOCUS FOR CONVECTIVE LINE DEVELOPMENT. IN ADDITION SFC DEWPOINTS RUNNING IN THE UPPER 60S SO THERE IS PLENTY OF LOW LEVEL MOISTURE TO ACT ON. FREEZING LEVELS ARE QUITE HIGH SO LARGE HAIL POTENTIAL DIMINISHED. HOWEVER...WITH THE STRONG WINDS ALOFT...THERE IS GOOD POTENTIAL FOR WET MICROBURSTS. THESE STORMS SHOULD CONT TO TRACK RAPIDLY TO THE EAST INTO THE AFTERNOON HOURS. SECONDARY LINE HAS BEEN NOTED UPSTREAM ON RADAR MOSAICS...SO HAVE KEPT ACTIVITY GOING THROUGH THE TONIGHT AS FRONTAL BOUNDARY MAKES ITS APPROACH. RESIDUAL MOISTURE STAYS IN PLACE FOR SUNDAY AFTER FROPA FOR LINGERING ACTIVITY. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... DIURNAL CONVECTION WILL BE WINDING DOWN OVERNIGHT SUNDAY...WITH ENHANCING VORTICITY MOVING EAST OF THE AREA AS WELL. MODELS DEPICT ANOTHER S/W ROTATING THROUGH SHARP H5 TROUGH MONDAY DURING THE AFTN HOURS. WBZ LEVELS WILL BE A LIL LOWER MONDAY THAN ON SUNDAY...WITH STEEPER LAPSE RATES. SO EXPECT HAIL THREAT TO CONTINUE WITH STRONGER CELLS. MENTIONED SMALL HAIL AND GUSTY WINDS IN WX GRIDS DURING AFTN/EVENING HRS ON BOTH SUN AND MON. LEFT CHC POPS IN DURING THIS TIME AS WELL. AFTN STORMS POSSIBLE ONCE AGAIN ON TUESDAY...MAINLY NORTH AS TROUGH BEGINS TO LIFT OUT. ACCOUNTED FOR WITH SCHC POPS. MET AND MAV HAVE TRENDED SIGNIFICANTLY COOLER ON MONDAY OWING TO DEEPER TROUGH ON BOTH MODELS. NOT READY TO BITE ON YET...BUT DID TREND DOWNWARD A FEW TICKS ON MINT. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... SHARP H5 TROUGH WILL LIFT OUT BY WEDNESDAY...REPLACED BY MORE OF A ZONAL FLOW...WITH SOME RIDGING OVER THE WESTERN CONUS. BY FRIDAY ECMWF...AND TO A LESSER EXTENT GFS...ARE TRYING TO DIG ANOTHER TROUGH OVER GREAT LAKES...WITH RIDGING BUILDING IN WESTERN CONUS. THIS WOULD ESSENTIALLY KEEP SYSTEMS BRUSHING THE AREA...WITH HOWEVER ONE SYSTEM LOOKS TO GET CLOSE ENOUGH ON DAY 6 TO INCLUDE LOW CHC POPS FOR THE ENTIRE AREA. ANOTHER PORE POTENT S/W COULD AFFECT AREA DAY 7...WITH SCHC POPS INSERTED AS A RESULT. GENERALLY FOLLOWED HPC GUIDANCE FOR TEMPS. DID TWEAK DEWPOINTS THROUGHOUT NEAR TRISTATE AREA...AS VALUES SEEMED A FEW DEGREES TOO LOW. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... UPGRADED THUNDERSTORM POTENTIAL FOR ALL SITES FOR THIS AFTERNOON. MAIN AVN HAZARD WILL BE DUE TO THUNDERSTORM WINDS AS MID LEVEL JET MAXIMA NOSES INTO OH VALLEY AND WV. COLD FRONT WILL MAKE PASSAGE DURING THE EARLY EVENING HOURS. COMBINATION OF MORE STABLE AIR AND LOSS OF DAYTIME HEATING WILL LESSEN THUNDERSTORM THREAT DURING THE OVERNIGHT HOURS. OTHERWISE...MORNING FOG WAS FIGURED FOR MTN SITES WITH RESIDUAL MOISTURE IN PLACE. .AVIATION OUTLOOK /AFTER 18Z SUN/...BRIEF IFR WX SUN MRNG IN STORMS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KMC/30 NEAR TERM...KMC SHORT TERM...30 LONG TERM...30 AVIATION...KMC
Hazardous weather outlook, Jun 28, 1:55 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 155 PM EDT SAT JUN 28 2008 OHZ066-067-075-076-083>086-WVZ009>011-291800- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-WOOD- PLEASANTS-TYLER- 155 PM EDT SAT JUN 28 2008 ...SEVERE THUNDERSTORM WATCH 629 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. BRIEF STRONG AND GUSTY WINDS AND DOWNPOURS ARE THE MAIN THREATS WITH THESE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-105-OHZ087-VAZ003-004-WVZ005>008-013>020-024>040-046-047- 291800- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 155 PM EDT SAT JUN 28 2008 ...SEVERE THUNDERSTORM WATCH 630 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. BRIEF STRONG GUSTY WINDS AND DOWNPOURS ARE THE MAIN THREAT FOR THIS AFTEERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 28, 3:20 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 320 PM EDT SAT JUN 28 2008 OHZ086-WVZ006>008-014-282000- CABELL-GALLIA-JACKSON-MASON-PUTNAM- 320 PM EDT SAT JUN 28 2008 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JACKSON...NORTH CENTRAL CABELL...NORTHERN PUTNAM...SOUTHEASTERN GALLIA AND SOUTHERN MASON COUNTIES... AT 318 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 10 MILES NORTHWEST OF WINFIELD...MOVING EAST AT 33 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE MONITORED CLOSELY FOR AN INCREASE IN STRENGTH. THIS STORM WILL BE NEAR LEON AROUND 325 PM...GIVEN AROUND 340 PM... FAIRPLAIN AROUND 350 PM...STATTS MILLS AROUND 355 PM AND GAY AROUND 400 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
Local storm report, Jun 28, 3:29 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
329 PM EDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG LEON 38.75N 81.96W
06/28/2008 MASON WV COUNTY OFFICIAL
TREES DOWN ON POWER LINES.
&&
ABEAVERSSpecial weather statement, Jun 28, 3:36 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 336 PM EDT SAT JUN 28 2008 WVZ009-017>019-282015- CALHOUN-RITCHIE-WIRT-WOOD- 336 PM EDT SAT JUN 28 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CALHOUN... RITCHIE...SOUTHEASTERN WOOD AND WIRT COUNTIES... AT 331 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG THUNDERSTORMS LOCATED 5 MILES WEST OF ELIZABETH...MOVING EAST AT 31 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR GREENCASTLE AROUND 345 PM...FREEPORT AROUND 350 PM...MUNDAY AROUND 355 PM...MACFARLAN AROUND 400 PM...NUTTER FARM AROUND 405 PM AND SMITHVILLE AROUND 410 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
Special weather statement, Jun 28, 3:42 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 342 PM EDT SAT JUN 28 2008 WVZ011-020-031-282015- DODDRIDGE-HARRISON-TYLER- 342 PM EDT SAT JUN 28 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DODDRIDGE... NORTHWESTERN HARRISON AND TYLER COUNTIES... AT 340 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 6 MILES SOUTH OF MIDDLEBOURNE...MOVING EAST AT 31 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR ALMA AROUND 350 PM...LIMA AROUND 355 PM... CENTER POINT AROUND 405 PM AND WALLACE AROUND 415 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
Local storm report, Jun 28, 3:50 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
350 PM EDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 3 N FLEMING 39.43N 81.62W
06/28/2008 WASHINGTON OH TRAINED SPOTTER
TREES AND POWER LINES DOWN.
&&
ABEAVERSSpecial weather statement, Jun 28, 3:53 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 353 PM EDT SAT JUN 28 2008 WVZ037-038-282045- NICHOLAS-WEBSTER- 353 PM EDT SAT JUN 28 2008 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NICHOLAS AND WEBSTER COUNTIES... AT 349 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 7 MILES NORTHEAST OF SUMMERSVILLE... MOVING EAST AT 38 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR CAMDEN ON GAULEY AROUND 400 PM...COWEN AROUND 405 PM...UPPER GLADE AROUND 410 PM...WEBSTER SPRINGS AROUND 420 PM... BERGOO AROUND 430 PM AND HOLLY RIVER STATE PARK AROUND 435 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:36 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 39 min |
| Jun 28, 3:09 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Tyler, Wood | 66 min |
| Jun 28, 3:29 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Mason, Putnam, Roane | 50 min |
| Jun 28, 3:30 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Lincoln | 45 min |
| Jun 28, 6:49 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Wood | 41 min |
| Jun 28, 7:11 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Roane, Wirt, Wood | 64 min |
| Jun 28, 7:28 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wood | 62 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.